< Back to previous page

Publication

Quantile estimation in a generalized asymmetric distributional setting

Book Contribution - Book Chapter Conference Contribution

Allowing for symmetry in distributions is often a necessity in statistical modelling. This paper studies a broad family of asymmetric densities, which in a regression setting shares basic philosophy with generalized (non)linear models. The main focus however for the family of densities studied here is quantile estimation instead of mean estimation. In a similar fashion a broad family of conditional densities is considered in the regression setting. We discuss estimation of the parameters in the unconditional case, and establish an asymptotic normality result, with explicit expression for the asymptotic variance-covariance matrix. In the regression setting, we allow for flexible modelling and estimate nonparametrically the location and scale functions, leading to semiparametric estimation of conditional quantiles, again in the unifying framework of the considered broad family. The practical use of the proposed methods is illustrated in a real data application on locomotor performance in small and large terrestrial mammals.
Book: Stochastic Models, Statistics and Their Applications
Series: Springer Proceedings in Mathematics & Statistics
Pages: 13 - 40
ISBN:9783030286644
Publication year:2019
BOF-keylabel:yes
Accessibility:Closed